Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 239, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 9, 2000, 6:44 PM EST for Carter County, Johnson County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2000, 6:44 PM EST (23:44 UTC)
- Expired
- Nov 9, 2000, 7:30 PM EST
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Carter County, TN, Johnson County, TN
The radar
The Knoxville radar (KMRX), 129 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 092345 SVRMRX TNC019-091-163-179-VAC167-169-191-520-100030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 644 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN EASTERN TENNESSEE JOHNSON COUNTY IN EASTERN TENNESSEE SULLIVAN COUNTY IN EASTERN TENNESSEE WASHINGTON COUNTY IN EASTERN TENNESSEE CITY OF BRISTOL IN SOUTHWEST VIRGINIA RUSSELL COUNTY IN SOUTHWEST VIRGINIA SCOTT COUNTY IN SOUTHWEST VIRGINIA WASHINGTON COUNTY IN SOUTHWEST VIRGINIA * UNTIL 730 PM EST * AT 639 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM FORT BLACKMORE TO JONESBOROUGH... OR FROM 10 MILES SOUTH OF NORTON TO 7 MILES NORTHWEST OF ERWIN... MOVING EAST AT 50 MPH. DAMAGING WINDS HAVE BEEN REPORTED WITH THESE STORMS. * SEVERE THUNDERSTORMS WILL BE NEAR... BLOUNTVILLE AROUND 650 PM EST BRISTOL TN AROUND 655 PM EST SOUTH HOLSTON DAM AROUND 700 PM EST DOEVILLE AROUND 705 PM EST NEVA AROUND 710 PM EST MOUNTAIN CITY AROUND 715 PM EST THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY! STAY AWAY FROM WINDOWS. $$ LAT...LON 3689 8263 3616 8249 3627 8140 3701 8153
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 6:39 PM EST, 5 minutes earlier.
Area forecast discussion, Nov 9, 6:39 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 639 PM EST THU NOV 9 2000 STRONG COLD FRONT HAS MOVED EAST AND NORTH OF THE CENTRAL AND SOUTHERN VALLEY AND MOUNTAINS. ISSUED AN UPDATE TO REMOVE THESE AREAS FROM THE WATCH. AN AREA OF COLD AIR ADVECTION STRATU-CU WILL MOVE BACK INTO THE AREA OVERNIGHT WITH SOME AREAS OF SHOWERS POSSIBLE. .MRX... NC...NONE. TN...NONE. VA...TORNADO WATCH UNTIL 9 PM. DH
In the hours before
Local storm report, Nov 9, 3:39 PM EST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
339 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0240 PM KIMBALL WIND DAMAGE
11/09/00 MARION REPORTED BY DISPATCH
NUMEROUS TREES AND
POWERLINES DOWNLocal storm report, Nov 9, 3:48 PM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
348 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0300 PM 5 NW PIKEVILLE TN WIND DAMAGE
11/09/00 BLEDSOE REPORTED BY DISPATCH
TREES DOWN ON ROAD
0315 PM 5 N DUNLAP TN WIND DAMAGE
11/09/00 SEQUATCHIE REPORTED BY DISPATCH
TREES DOWN
0315 PM EAST RIDGE TN WIND DAMAGE
11/09/00 HAMILTON REPORTED BY DISPATCH
TREES AND POWERLINES
DOWNLocal storm report, Nov 9, 4:29 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
429 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
330 PM 3 N BIRCHWOOD TN WIND DAMAGE
11/09/00 MEIGS REPORTED BY DISPATCH
TREES DOWN ON BLYTHE
FERRY ROAD OFF ROUTE 60
NORTH OF BIRCHWOOD.
330 PM 12 NE DECATUR WIND DAMAGE
11/09/00 MEIGS REPORTED BY DISPATCH
A TREE DOWNED ACROSS A
POWERLINE CAUSING A FIRE
ON RIVER ROAD NORTH NEAR
TEN MILE.
330 PM DAYTON TN WIND DAMAGE
11/09/00 RHEA REPORTED BY DISPATCH
SEVERAL TREES DOWNED
WITHIN THE CITY LIMITS
OF DAYTON AND ACROSS THE
SOUTHERN PART OF THE
COUNTY.
0340 PM 1 S SUNBRIGHT TN WIND DAMAGE
11/09/00 MORGAN REPORTED BY DISPATCH
TREES DOWN ON HIGHWAY
27.
410 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 BRADLEY REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWNED
ACROSS THE COUNTY.
420 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 MCMINN REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE COUNTY.
420 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 ROANE REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
END/
FERRELL/PROPSTLocal storm report, Nov 9, 6:43 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
643 PM EST THU NOV 9 2000
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
410 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 MORGAN REPORTED BY DISPATCH
NUMEROUS TREES DOWN
COUNTYWIDE.
422 PM 1 N BENTON TN WIND DAMAGE
11/09/00 POLK REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWN IN
NORTHWEST PORTION OF THE
COUNTY.
430 PM HUNTSVILLE TN WIND DAMAGE
11/09/00 SCOTT REPORTED BY SHERIFF'S OFFICE
A SIGN BLOWN DOWN AND A
LARGE LIMB DOWNED ONTO
AND DAMGING AN
AUTOMOBILE.
435 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 LOUDON REPORTED BY DISPATCH
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
435 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 MONROE REPORTED BY DISPATCH
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
445 PM KNOXVILLE TN 60 MPH TSTM GUST
11/09/00 KNOX REPORTED BY HOSPITAL EMPLOYEE
WIND GUST ESTIMATED AT
60 MPH OR HIGHER AT PARK
WEST HOSPITAL.
445 PM KNOXVILLE WIND DAMAGE
11/09/00 KNOX REPORTED BY HOSPITAL EMPLOYEE
TREES DOWN AND WINDOWS
BLOWN OUT AT PARK WEST
HOSPITAL.
453 PM KNOXVILLE 61 MPH TSTM GUST
11/09/00 KNOX REPORTED BY ASOS
500 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 BLOUNT REPORTED BY DISPATCH
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
500 PM COUNTYWIDE NC WIND DAMAGE
11/09/00 CHEROKEE REPORTED BY DISPATCH
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
520 PM 1 E BLAINE TN WIND DAMAGE
11/09/00 GRAINGER REPORTED BY DISPATCH
TREES DOWN IN WESTERN
PORTION OF THE COUNTY
NEAR BLAINE.
0520 PM TN WIND DAMAGE
11/09/00 UNION REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN IN
AND AROUND SHARPS
CHAPEL.
0530 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 JEFFERSON REPORTED BY DISPATCH
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
0530 PM 2 N SEVIERVILLE TN WIND DAMAGE
11/09/00 SEVIER REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN IN
KODAK.
0530 PM SEYMOUR WIND DAMAGE
11/09/00 SEVIER REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN IN
SEYMOUR.
0530 PM FRIENDSVILLE TN WIND DAMAGE
11/09/00 BLOUNT REPORTED BY SHERIFF'S OFFICE
SEVERAL TREES DOWN IN
FRIENDSVILLE.
0540 PM 5 NW JEFFERSON CITY TN WIND DAMAGE
11/09/00 GRAINGER REPORTED BY SHERIFF'S OFFICE
TREES DOWN ALONG HIGHWAY
92 NEAR THE JEFFERSON
COUNTY BORDER.
0555 PM COUNTYWIDE TN WIND DAMAGE
11/09/00 HAMBLEN REPORTED BY SHERIFF'S OFFICE
NUMEROUS TREES DOWN
ACROSS THE COUNTY.
END/
FERRELL/PROPSTThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:25 AM EST | Severe Thunderstorm Warning | MRX | Marion | 50 min |
| Nov 9, 2:11 AM EST | Severe Thunderstorm Warning | MRX | Marion | 34 min |
| Nov 9, 2:20 PM EST | Severe Thunderstorm Warning | MRX | Marion | 25 min |
| Nov 9, 2:39 PM EST | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 51 min |
| Nov 9, 2:50 PM EST | Severe Thunderstorm Warning | MRX | Hamilton | 40 min |
| Nov 9, 3:14 PM EST | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 31 min |
| Nov 9, 3:30 PM EST | Severe Thunderstorm Warning | MRX | Morgan, Scott | 30 min |
| Nov 9, 3:55 PM EST | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 35 min |
| Nov 9, 3:55 PM EST | Severe Thunderstorm Warning | MRX | Roane | 35 min |
| Nov 9, 4:02 PM EST | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Scott | 43 min |
| Nov 9, 4:02 PM EST | Severe Thunderstorm Warning | MRX | Campbell | 43 min |
| Nov 9, 4:06 PM EST | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Nov 9, 4:11 PM EST | Severe Thunderstorm Warning | MRX | Loudon, Monroe | 49 min |
| Nov 9, 4:37 PM EST | Severe Thunderstorm Warning | MRX | Blount, Knox | 38 min |
| Nov 9, 4:44 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Union | 46 min |
| Nov 9, 4:45 PM EST | Severe Thunderstorm Warning | MRX | Polk | 45 min |
| Nov 9, 5:01 PM EST | Severe Thunderstorm Warning | MRX | Jefferson, Sevier | 44 min |
| Nov 9, 5:13 PM EST | Severe Thunderstorm Warning | MRX | Hamblen, Hawkins | 47 min |
| Nov 9, 5:13 PM EST | Severe Thunderstorm Warning | MRX | Hancock | 47 min |
| Nov 9, 5:18 PM EST | Severe Thunderstorm Warning | MRX | Blount | 27 min |
| Nov 9, 5:29 PM EST | Severe Thunderstorm Warning | MRX | Claiborne, Grainger | 16 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan, Washington | 48 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Hancock | 48 min |
| Nov 9, 5:57 PM EST | Severe Thunderstorm Warning | MRX | Greene | 48 min |
| Nov 9, 6:03 PM EST | Severe Thunderstorm Warning | MRX | Cocke | 27 min |
| Nov 9, 6:30 PM EST | Severe Thunderstorm Warning | MRX | Unicoi | 45 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | MRX | Sullivan | 46 min |
| Nov 9, 6:44 PM EST | Severe Thunderstorm Warning | MRX | Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.